Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Austin/San Antonio, TX

May 18, 201633 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 18, 2016, 2:41 PM CDT for 33 counties in Texas. It took effect at May 19, 2016, 1:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 18, 2016, 2:41 PM CDT (19:41 UTC)
In effect from
May 19, 2016, 1:00 AM CDT
Expired
May 19, 2016, 6:00 PM CDT
In force
17 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WGUS64 KEWX 181941
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT WED MAY 18 2016

TXZ171>173-183>194-202>209-217>225-228-190800-
/O.NEW.KEWX.FF.A.0002.160519T0600Z-160520T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE...CARRIZO SPRINGS
241 PM CDT WED MAY 18 2016

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT THURSDAY THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...
   BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... 
  DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES... 
  GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
   LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
  VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. 

* FROM 1 AM CDT THURSDAY THROUGH THURSDAY EVENING

* WIDESPREAD ONE TO THREE INCHES OF RAIN WITH ISOLATED HIGHER
  AMOUNTS WILL FALL ACROSS THE AREA. SOILS ARE ALREADY VERY
  SATURATED AND MOST OF THE RAIN WILL RUNOFF INTO AREA
  CREEKS...STREAMS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
720 
WGUS64 KEWX 190936
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 AM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING...

.THE FLASH FLOOD WATCH CONTINUES FOR ALL OF SOUTH CENTRAL TEXAS. 
LOCALLY HEAVY RAINFALL IS EXPECTED FOR MUCH OF TODAY AND EARLY
EVENING AS AN UPPER LEVEL DISTURBANCE PUSHES ACROSS THE AREA AND 
INTERACT WITH A SURFACE STATIONARY BOUNDARY JUST TO THE SOUTH OF
HIGHWAY 90. ONE TO THREE INCHES OF RAINFALL ARE EXPECTED OVER
ALREADY SATURATED GROUNDS DUE TO RECENT HEAVY RAIN EPISODES. FLASH
FLOODING IS POSSIBLE.

TXZ171>173-183>194-202>209-217>225-228-200300-
/O.CON.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE...CARRIZO SPRINGS
436 AM CDT THU MAY 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

* FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS...INCLUDING THE
  FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
  FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...
  KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...
  MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
  WILLIAMSON...WILSON AND ZAVALA.

* THROUGH THIS EVENING

* WIDESPREAD ONE TO THREE INCHES OF RAIN ARE POSSIBLE ACROSS THE
  AREA. SOILS ARE ALREADY VERY SATURATED AND MOST OF THE RAIN WILL
  RUNOFF INTO AREA CREEKS... STREAMS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
263 
WGUS64 KEWX 191708
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS CANCELLED FOR THE WEST AND CONTINUES
ELSEWHERE...

.RAINFALL HAS SUBSIDED ACROSS THE WESTERN HALF OF OUR CWA AND ANY
FURTHER RAIN OUT THERE IS NOT LIKELY TO PRODUCE ANY FLASH
FLOODING. SO WE HAVE CANCELLED THE FLASH FLOOD WATCH IN REAL...
EDWARDS...VAL VERDE...KINNEY...UVALDE...AND MAVERICK COUNTIES. THE
FLASH FLOOD WATCH CONTINUES FOR THE REST OF SOUTH CENTRAL TEXAS.
LOCALLY HEAVY RAINFALL IS EXPECTED FOR MUCH OF TODAY AND EARLY
EVENING AS THE UPPER LEVEL DISTURBANCE CONTINUES ACROSS THE AREA
AND INTERACT WITH A SURFACE STATIONARY BOUNDARY JUST TO THE SOUTH
OF HIGHWAY 90. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE
EXPECTED OVER ALREADY SATURATED GROUND DUE TO RECENT HEAVY RAIN
EPISODES. FLASH FLOODING IS POSSIBLE.

TXZ183>185-202-203-217-191815-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETVILLE...UVALDE...EAGLE PASS
1208 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. RAINFALL HAS SUBSIDED ACROSS THE WESTERN HALF OF
OUR CWA AND ANY FURTHER RAIN OVER THE AREA IS NOT LIKELY TO
PRODUCE ANY FLASH FLOODING.

$$

TXZ171>173-186>194-204>209-218>225-228-200115-
/O.CON.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE...CARRIZO SPRINGS
1208 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS... 
  WILLIAMSON...WILSON AND ZAVALA. 

* UNTIL 10 PM CDT THIS EVENING

* ADDITIONAL ONE TO TWO INCHES OF RAIN ARE POSSIBLE ACROSS THE
  AREA. SOIL IS ALREADY SATURATED AND MOST OF THE RAIN WILL RUNOFF
  INTO AREA CREEKS...STREAMS...AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
882 
WGUS64 KEWX 191951
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS CANCELLED FOR THE WEST AND NORTH CENTRAL
COUNTIES...

...FLASH FLOOD WATCH CONTINUES FOR COUNTIES ALONG AND SOUTHEAST OF
I-35...

.RAINFALL HAS SUBSIDED OVER MOST OF SOUTH CENTRAL TEXAS AND FLASH
FLOODING IS NO LONGER EXPECTED ACROSS THE NORTH CENTRAL AND
WESTERN PARTS OF THE REGION. ALTHOUGH MOST OF THE REST OF THE AREA
WILL ONLY SEE ISOLATED SHOWERS PRODUCING LIGHT RAIN...DUE TO
ONGOING FLOODING ISSUES WE WILL KEEP THE WATCH IN EFFECT FOR THE
COUNTIES ALONG AND SOUTHEAST OF I-35.

TXZ171-172-186>190-204-218>220-228-192100-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-MEDINA-ZAVALA-
FRIO-ATASCOSA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...KERRVILLE...BANDERA...
FREDERICKSBURG...BOERNE...BLANCO...HONDO...CRYSTAL CITY...
PEARSALL...PLEASANTON...CARRIZO SPRINGS
251 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. RAINFALL HAS MOSTLY ENDED AND ANY ADDITIONAL RAIN
IS NOT LIKELY TO LEAD TO FLASH FLOODING.

$$

TXZ173-191>194-205>209-221>225-200300-
/O.CON.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE
251 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING
  AREAS...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
  FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...
  LEE...TRAVIS...WILLIAMSON...AND WILSON COUNTIES.

* UNTIL 10 PM CDT THIS EVENING

* AN ADDITIONAL INCH OF RAIN IS POSSIBLE ACROSS THE AREA. SOIL IS
  ALREADY SATURATED AND MOST OF THE RAIN WILL RUNOFF INTO AREA
  CREEKS...STREAMS...AND LOW LYING AREAS. THERE ARE ALSO ONGOING
  FLOODING ISSUES IN PART OF THIS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
192 
WGUS64 KEWX 192300
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

.THE RAINS HAVE ENDED. HOWEVER...ISOLATED LIGHT RAIN SHOWERS ARE
POSSIBLE TONIGHT. THE THREAT FOR NEW FLASH FLOODING HAS ENDED.

TXZ173-191>194-205>209-221>225-200000-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-160520T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE
600 PM CDT THU MAY 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED.
THE RAINS HAVE ENDED ACROSS SOUTH CENTRAL TEXAS. ONLY ISOLATED
LIGHT RAIN SHOWERS ARE POSSIBLE TONIGHT. NO NEW FLASH FLOODING IS
EXPECTED. HOWEVER...NUMEROUS STREAMS AND RIVERS WILL CONTINUE TO
BE IN FLOOD OR OUT OF BANKS THIS EVENING INTO FRIDAY...WITH SOME
POSSIBLY THROUGH SATURDAY INTO EARLY SUNDAY. ALSO...SOME LOW WATER
CROSSINGS WILL REMAIN FLOODED.

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18
INCHES OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING
TRUCKS.
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 18, 12:32 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 18, 12:32 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1232 PM CDT WED MAY 18 2016

.AVIATION...
Ceilings have risen into MVFR categories and think for the most
part this should hold for the afternoon hours. Seeing a few
showers developing west of Austin and will show VCSH for TAFAUS
this afternoon. Ceilings should be back to IFR overnight as
moisture increases. A line of showers and thunderstorms is
expectedto develop by daybreak out west and then move through
the area tomorrow morning and afternoon. Tried to time the
expected line to mention -TSRA in the I-35 taf sites in the
morning hours. Once the line moves through MVFR should return and
will not mention any additional rainfall after the line.

&&

.PREV DISCUSSION... /ISSUED 1114 AM CDT WED MAY 18 2016/

UPDATE...
Hourly temperatures are running too high this morning with dense
cloudiness and northerly winds. Have lowered highs a couple of a
degrees. Otherwise forecast looks good.

PREV DISCUSSION... /ISSUED 629 AM CDT WED MAY 18 2016/

AVIATION.../12z Update/
Mix of MVFR and VFR cigs this morning. Difficult forecast with
high clouds keeping the lower cigs out of most locations. With
satellite imagery showing the high clouds continuing to slide
east have opted to start the forecast period with MVFR cigs at the
I-35 sites. KDRT should remain VFR with a mention of VCSH due to
convection to the west. Winds will be NE at 10-15 knots today then
decreasing to 5-10 knots after 01z. Overnight expect to see MVFR
cigs develop again around 03z. With next upper level system
beginning to impact the region have included VCSH overnight and
then VCTS for the end of the forecast period and into the last
portion of the 30-hour TAFS.

PREV DISCUSSION... /ISSUED 445 AM CDT WED MAY 18 2016/

SHORT TERM (Today through Thursday)...Cold front has slipped into
the far southern CWA, and was located just to the south of an
Eagle Pass to Pleasanton to Halletsville line. Clusters of
stronger storms will continue east-southeast into the CRP and HGX
CWA. Additional scattered showers and storms will be possible west
of the Rio Grande, where the front is backed up east of the
Sierra Madre, spilling over into the western CWA. Showers and
isolated storms to the north could clip northern areas through the
early morning as the weaken. Overall risk for severe storms today
will likely be south and west of the CWA, although a stronger
storm or two can not be ruled out across the southwest CWA.

Overnight, dynamical forcing with mid and upper level shortwave
approaches the western CWA. Storms across West Texas and Mexico
look to organize into a line and move east into the western Hill
Country and Rio Grande between 06Z-12Z, and then through most of
the remainder of the CWA Thursday and Thursday evening. Effective
deep layer shear and MUCAPE values are supportive of a few strong
to severe storms with hail and damaging straight-line winds the
primary threat. Closer to the front that will lift back north into
the northern CWA, a low tornado potential could develop where
storms become surface based. In addition, pockets of locally
heavier rainfall are possible. On average 1-2 inches are forecast,
with isolated amounts between 3-4 inches. Any additional pockets
of heavier rain that fall over locations that received heavy
rainfall late yesterday evening into early this morning could
result in flooding.

LONG TERM (Thursday Night through Tuesday)...The forcing and rain
chances should exit to the east of the CWA late Thursday night.
Clearing, dry and warmer conditions are forecast Friday. Low level
moisture increases late Saturday into Sunday beneath weak ridging
aloft. This should lead to an increase in cloud cover and low
pops Sunday. Better rain chances across the western CWA early next
week, as the weak ridge moves east and dry line becoming possibly
more active.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  65  76  63  82 /  30  50  90  40  10
Austin Bergstrom Intl Airport  74  64  76  62  82 /  30  40  90  40  20
New Braunfels Muni Airport     74  65  77  63  83 /  30  30  90  50  20
Burnet Muni Airport            68  61  72  60  81 /  40  60  90  40  10
Del Rio Intl Airport           75  65  79  65  86 /  50  80  60  30  10
Georgetown Muni Airport        71  62  73  60  81 /  30  60  90  40  10
Hondo Muni Airport             75  65  79  64  85 /  40  60  90  30  10
San Marcos Muni Airport        73  64  75  63  82 /  30  30  90  50  20
La Grange - Fayette Regional   77  67  77  66  82 /  30  30  80  70  20
San Antonio Intl Airport       74  65  77  64  84 /  30  40  90  40  20
Stinson Muni Airport           76  67  79  66  84 /  30  40  90  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Hampshire
Synoptic/Grids...05
Public Service/Data Collection...30
Hazardous weather outlook, May 18, 2:41 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT WED MAY 18 2016

TXZ171>173-183>194-202>209-217>225-228-191945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
241 PM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF STORMS SHOULD DEVELOP ACROSS THE WESTERN AREAS
OVERNIGHT. THE MAIN HAZARD WITH THIS ACTIVITY IS THE POTENTIAL FOR
HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT BEGINNING AT 1
AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE LINE OF STORMS WILL MOVE EAST ACROSS SOUTH-CENTRAL TEXAS
DURING THE DAY ON THURSDAY. THERE IS A MARGINAL TO SLIGHT RISK
SOME STORMS DURING THIS TIME COULD BECOME SEVERE...PRODUCING
DAMAGING HAIL AND WIND GUSTS. AN ISOLATED TORNADO CAN NOT BE
RULED OUT...ESPECIALLY IN THE SOUTHEASTERN COUNTIES. THE THREAT
FOR HEAVY RAIN WILL ALSO CONTINUE ON THURSDAY. ON AVERAGE 1 TO 3
INCHES OF RAINFALL IS EXPECTED...WITH LOCALIZED POCKETS OF 3 TO 4
INCHES POSSIBLE. THE FLASH FLOOD WATCH IS IN EFFECT THROUGH 10 PM
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, May 18, 9:47 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT WED MAY 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     3 ESE LOSOYA            29.22N  98.41W
05/18/2016                   BEXAR              TX   PUBLIC

            NEAR LOOP 1604 AND I37 ON THE SOUTHEAST SIDE OF SAN
            ANTONIO... CORRUGATED METAL ROOFING RIPPED BACK AND TORN
            OFF A CAR PORT AND SHED BUILDING

&&

EVENT NUMBER EWX1600407

SBS
Local storm report, May 18, 10:03 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 AM CDT WED MAY 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             3 ENE CASTROVILLE       29.36N  98.83W
05/17/2016  E1.00 INCH       MEDINA             TX   TRAINED SPOTTER

            VIA SPOTTER NETWORK

&&

EVENT NUMBER EWX1600408

SULLIVAN
Local storm report, May 18, 10:18 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 AM CDT WED MAY 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      1 NNW SOLMS             29.67N  98.18W
05/18/2016                   COMAL              TX   BROADCAST MEDIA

            ON NORTH SOLMS ROAD JUST NORTHWEST OF I35 A SEMI TRUCK
            SWEPT OFF ROADWAY DUE TO HIGH WATERS... DRIVER WAS
            RESCUED BY THE NEW BRAUNFELS FIRE DEPT

&&

EVENT NUMBER EWX1600409

SBS
Local storm report, May 18, 11:21 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT WED MAY 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      3 N BANDERA             29.77N  99.07W
05/17/2016                   BANDERA            TX   EMERGENCY MNGR

            SEVERAL WATER CROSSINGS WERE CLOSED IN THE COUNTY
            INCLUDING LIVE OAK RIDGE NEAR MASON CREEK.

&&

EVENT NUMBER EWX1600410

HAMPSHIRE
Local storm report, May 18, 1:28 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
128 PM CDT WED MAY 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             9 NNW D'HANIS           29.45N  99.31W
05/17/2016  E2.00 INCH       MEDINA             TX   PUBLIC

            NEAR FM1796 AND CR321

&&

EVENT NUMBER EWX1600411

SBS
Local storm report, May 18, 1:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 PM CDT WED MAY 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             13 NE FLOUR MILLS       30.14N 100.49W
05/17/2016  E0.50 INCH       EDWARDS            TX   COCORAHS

&&

EVENT NUMBER EWX1600412

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:26 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde79 min
May 17, 7:54 PM CDTSpecial Weather StatementEWXKerr81 min
May 17, 8:11 PM CDTSevere Thunderstorm WarningEWXEdwards, Gillespie, Kerr, Real64 min
May 17, 8:43 PM CDTSevere Thunderstorm WarningEWXVal Verde77 min
May 17, 8:45 PM CDTSevere Thunderstorm WarningEWXEdwards34 min
May 17, 8:51 PM CDTSpecial Weather StatementEWXBandera, Kerr, Uvalde39 min
May 17, 9:23 PM CDTSpecial Weather StatementEWXEdwards, Kerr, Real37 min
May 17, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina46 min
May 17, 9:31 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
May 17, 9:33 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr42 min
May 17, 9:47 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr58 min
May 17, 9:49 PM CDTSpecial Weather StatementEWXBandera41 min
May 17, 9:57 PM CDTAreal Flood WarningEWXBandera2 hr
May 17, 10:02 PM CDTFlash Flood WarningEWXBandera3 hr
May 17, 10:03 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
May 17, 10:04 PM CDTSpecial Weather StatementEWXVal Verde56 min
May 17, 10:14 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde46 min
May 17, 10:14 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Kendall, Medina61 min
May 17, 10:19 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde56 min
May 17, 10:25 PM CDTSpecial Weather StatementEWXBlanco, Kendall50 min
May 17, 10:37 PM CDTSevere Thunderstorm WarningEWXKendall, Kerr53 min
May 17, 10:40 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Val Verde50 min
May 17, 10:57 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina63 min
May 17, 11:05 PM CDTSevere Thunderstorm WarningEWXBexar, Blanco, Comal, Guadalupe, Kendall55 min
May 17, 11:08 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde35 min
May 17, 11:14 PM CDTSevere Thunderstorm WarningEWXMedina32 min
May 17, 11:24 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Kendall4 hr
May 17, 11:30 PM CDTSpecial Weather StatementEWXKinney45 min
May 17, 11:38 PM CDTSevere Thunderstorm WarningEWXBexar, Wilson52 min
May 17, 11:51 PM CDTSpecial Weather StatementEWXMedina39 min
May 17, 11:57 PM CDTRiver Flood WarningEWXKerr18 hr
May 18, 12:02 AM CDTSpecial Weather StatementEWXGuadalupe, Wilson58 min
May 18, 12:18 AM CDTSpecial Weather StatementEWXKinney, Maverick42 min
May 18, 12:23 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Hays, Wilson3 hr
May 18, 12:31 AM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe3 hr
May 18, 12:41 AM CDTSevere Thunderstorm WarningEWXDimmit, Kinney, Maverick, Zavala49 min
May 18, 12:50 AM CDTSpecial Weather StatementEWXGonzales, Guadalupe, Karnes, Wilson40 min
May 18, 1:22 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe8 hr
May 18, 1:22 AM CDTRiver Flood WarningEWXComal, Guadalupe14 hr
May 18, 1:26 AM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe, Karnes, Wilson3 hr
May 18, 1:31 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala44 min
May 18, 1:59 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes76 min
May 18, 2:06 AM CDTFlash Flood WarningEWXGonzales, Guadalupe3 hr
May 18, 2:15 AM CDTSpecial Weather StatementEWXDimmit45 min
May 18, 2:55 AM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Lavaca3 hr
May 18, 4:01 AM CDTSpecial Weather StatementEWXMaverick44 min
May 18, 5:55 AM CDTRiver Flood WarningEWXBexar26 hr
May 18, 7:23 AM CDTRiver Flood WarningEWXBexar, Wilson3 days

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.